Discussions By Condition: I cannot get a diagnosis.

High BP, burning sensations, depression, anxiety - help! :(

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: tiffanychantel
  • August 6, 2008
  • 10:38 PM

Hi there,
I'm 26 years old and was recently put on high blood pressure medicine (Lisinopril). I have been on it for almost 2 weeks now. My blood pressure was severely high before-- we're talking, the doctor was about to send me to the emergency room. I'm about 20 pounds overweight, and I am pretty sure I have generalized anxiety disorder. I think the high blood pressure is a combination of a) genetics b) stress and c) weight. (My mom was put on high blood pressure medicine at 27).

I'm also dealing with severe depression and anxiety that has resurfaced recently. I was diagnosed with major depression when I was 15, and was tried on a few different anti-depressants before being put on Effexor, which I have been on for 10 years now. I'm on the lowest dosage-- 37.5 mg a day. I am going to make an appt. with a psychiatrist soon, because I have been having major anxiety lately, and feeling extremely depressed. I don't know if it's because my medicine just isn't working for me anymore, or what.

Why I'm here though, is because of these weird symptoms I'm having, and I wanted to know if anyone has any thoughts/advice/experience with this kind of thing. I am not sure what it could be from.

For the past several days, I have been getting this burning sensation in my jaw, arms, and legs, whenever I exert them at all. I will go to chew something, and my jaw burns SO badly. Same with writing something, or just walking up 1 short flight of stairs-- my arms and legs burn and hurt very badly, like I've just run a marathon or something.

The other symptom I've been having is I'm very fatigued and tired... I have NO energy to do anything. Just walking takes a lot of effort. On Friday I felt so extremely tense and, at the same time, parts of me felt numb, too.

I am not sure what is wrong with me, and it's making me worry, which is causing even MORE anxiety. I am going to get blood work done soon, but until then, I was hoping someone could offer some insight. I'd be entirely grateful.

Thank you for listening.

Reply Flag this Discussion

3 Replies:

  • Sometimes Effexor can cause an increase in blood pressure, but not usually so very high. How is your vitamin status? Are you getting enough B's, especially B21, B6, and B1(thiamine).What about heart disease ? (with the burning sensations, to the jaw, especially.) Have you had an EKG?And Lisinoprel may contribute to fatigue. Check out all the side effects of your medications, online. Good luck. Marionstar
    marionstar 228 Replies
    • August 13, 2008
    • 02:59 AM
    • 0
    Flag this Response
  • Try EFT:http://www.emofree.com/
    Monsterlove 2,921 Replies
    • August 13, 2008
    • 03:09 AM
    • 0
    Flag this Response
  • You may be deficient in magnesium. Try taking 400-900 mg a day. If you take too much, your body will let you know with diarrhea. Do you happen to crave chocolate? That's a sign that your body is not getting enough magnesium. Magnesium deficiency can cause depression and anxiety as well as muscle weakness and migraines. Its only $4 for a bottle at any pharmacy - may as well try it.
    joyfulgirl 4 Replies
    • August 13, 2008
    • 08:07 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?